Alert archive / Colorado / Special Weather Statements in 2018
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 30, 2018, 4:44 PM MDT for Pueblo County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 4:44 PM MDT (22:44 UTC)
- Expired
- May 30, 2018, 5:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215 WWUS85 KPUB 302244 SPSPUB Special Weather Statement National Weather Service Pueblo CO 444 PM MDT WED MAY 30 2018 COZ086-302330- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 444 PM MDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO COUNTY UNTIL 530 PM MDT... At 444 PM MDT, Doppler radar was tracking a strong thunderstorm over Pueblo West, or 7 miles northwest of Pueblo, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northwestern Pueblo, Pueblo West and Pueblo Reservoir. LAT...LON 3827 10486 3848 10471 3842 10452 3825 10462 TIME...MOT...LOC 2244Z 293DEG 21KT 3836 10470 $$ ep
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 30, 3:33 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 30, 3:33 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 333 PM MDT Wed May 30 2018 .SHORT TERM...(This evening through Thursday) Issued at 301 PM MDT Wed May 30 2018 Currently/tonight...Scattered tsra firing near the Palmer Divide and Raton Ridge as of 20z, with some isolated weak convection further west near the Central Mountains. Air mass along and east of the mountains is fairly unstable, with CAPES of 1-2k J/KG across much of the region, though pocket of slightly drier air over the far sern plains was keeping values around 500 J/KG across Baca/Prowers counties. For the remainder of the afternoon into the evening, expect storms to move eastward from the mountains across the plains, with one or two severe storms possible given modest shear/instability. While strongest low level shear will be along the NM border, storms currently around KTAD may encounter slightly more stable air mass as they push east across Las Animas county, so confidence in supercell potential this area has decreased from earlier today. Still appears convection shifts east in KS this evening, with storms mostly done in CO 04z-06z. Drier air and subsidence then spread across the area by early Thu morning, with clearing skies and seasonable min temps across the region. Thursday...Subsidence behind departing wave and deepening southwest flow will lead to dry/hot conditions across the area, with minimal chances for afternoon convection. Strongest winds through Thu afternoon will stay mainly west of the area as Pacific NW trough deepens, though deep mixing over the mountains and interior valleys will lead to some 25-30 kt gusts from mid afternoon into early evening. While winds will be borderline for critical fire weather, very low RH and dry fuels suggest Red Flag Warning is warranted for areas from the Sangres westward, and will convert current watch to a warning with new forecast. Winds may pick up too late for 3 hrs of critical fire weather conditions across the nrn I-25 corridor around Pueblo and Colorado Springs, so will hold off on any highlights here. Max temps will climb with deep mixing and warming mid-levels, with 80s/90s widespread at lower elevations. .LONG TERM...(Thursday night through Wednesday) Issued at 301 PM MDT Wed May 30 2018 Models continue to be in decent agreement through the extended period with just modest ensemble spreads leading to slightly higher forecast confidence. Thursday night through Saturday...critical fire weather conditions will subside Thursday evening has winds decrease across the area and humidity values will begin poor overnight recoveries. Expect dry conditions to prevail overnight with warm overnight lows in the mid 50s. Southwest flow will increase on Friday leading to dangerous to extreme fire weather conditions across the whole area. Expect winds to gust to near 45 mph across much of the region while humidity values fall near 5 percent by late morning, and persisting into the mid evening hours. Areas along and west of I-25 will see the most critical conditions. Areas east of I-25, fuels have greened up at this time, and land management has deemed fuels non-critical at this time. That being said, any outdoor burning is highly discouraged on Friday across the whole area. Dry air across the region will keep any shower or thunderstorm development from occuring through Friday night. A cold front is forecast to drop south across the Eastern Plains Friday night into Saturday morning as an upper level disturbances passes across the area. This will bring a northwesterly wind shift late Friday night into Saturday morning. Saturday will be cooler, after seeing highs in the mid to upper 90s on Friday, lower elevations will see highs on only in the mid 80s for Saturday. Moisture out of the Desert Southwest will also be on the increase by Saturday evening, with isolated showers and thunderstorms possible over the mountains Saturday night. Sunday into Monday...an upper level disturbance over Arizona will lift northeast across Colorado on Sunday, before lifting away from the area on Monday. This upper level disturbance will bring better chances for showers and thunderstorms to the area, especially on Sunday. Initial development looks over the mountains, which will spread east across the Plains through the afternoon and overnight hours. Lightning and small hail looks to be the primary threats at this time. Temperatures will remain cool with generally 80s across the region. Tuesday and Wednesday...high pressure is forecast to build over Texas through midweek with broad southwesterly flow aloft across Colorado. Showers and thunderstorms will be highly dependent upon energy embedded in the flow. Temperatures will also warm through midweek with 90s across the Plains for highs. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 301 PM MDT Wed May 30 2018 Expect VFR conditions late this afternoon and evening, with isolated to scattered thunderstorms moving eastward across the plains. Will continue to carry VCTS at KCOS and KPUB until 01z-02z with erratic gusty winds, brief VFR Cigs/MVFR Vis and localized heavy rainfall/small hail the primary threats. Best potential will be at KCOS. Still appears storms will stay north and east of KALS and won't include a TS in the TAF for now. Thunderstorms should move east of the terminals by 01-02z with activity decreasing through late evening. VFR conditions overnight and through the day on Thu, as redevelopment of stratus for KCOS and KPUB tonight looks unlikely as winds aloft become more westerly. Chances for tsra on Thu will be very low, with only an isolated weak storm possible along the Continental Divide late in the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 9 PM MDT Thursday for COZ220- 223>225-230. Fire Weather Watch from Friday morning through Friday evening for COZ220>230. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, May 30, 11:39 AM MDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1139 AM MDT Wed May 30 2018 COZ058>089-093>099-311745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1139 AM MDT Wed May 30 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight One or two strong to severe thunderstorms will be possible across the I-25 corridor and southeast plains today, with the primary storm risks being hail up to 1.5 inches in diameter, wind gusts over 60 mph, dangerous lightning, and locally heavy rain. Locations at greatest risk for severe weather today will be across Las Animas and Baca counties where an isolated tornado will also be possible. The mountains and valleys will also see the potential for isolated to scattered thunderstorms this afternoon with the primary risks being gusty winds up to 50 mph, brief moderate to heavy rainfall, and lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday High fire danger is expected over the mountains and interior valleys on Thursday, then over much of the region on Friday as hot, dry and windy conditions develop. Isolated to scattered afternoon and evening thunderstorms are anticipated Saturday and Sunday with the primary threats being wind gusts around 45 mph, hail up to 1/2 inch in diameter and lightning. .SPOTTER INFORMATION... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across the southeast Colorado plains. 10/77
In the hours before
Special weather statement, May 30, 4:07 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Pueblo CO 407 PM MDT WED MAY 30 2018 COZ083-086-302245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- 407 PM MDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT AND NORTHWESTERN PUEBLO COUNTIES UNTIL 445 PM MDT... At 407 PM MDT, Doppler radar was tracking a strong thunderstorm near Penrose, or 18 miles northwest of Pueblo, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pueblo West, Pueblo Reservoir and Penrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3833 10504 3850 10495 3842 10464 3822 10473 TIME...MOT...LOC 2207Z 292DEG 12KT 3839 10492 ep
Special weather statement, May 30, 4:13 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
413 PM MDT WED MAY 30 2018
COZ081-084-085-302300-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
413 PM MDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
500 PM MDT...
At 413 PM MDT, Doppler radar was tracking a strong thunderstorm over
Gleneagle, or 12 miles north of Colorado Springs, moving east at 15
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Black Forest
and Gleneagle.
LAT...LON 3899 10450 3895 10478 3896 10494 3908 10496
3913 10482 3913 10451
TIME...MOT...LOC 2213Z 278DEG 12KT 3902 10483
SkellyLocal storm report, May 30, 4:21 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 4 ENE AIR FORCE ACADEMY 39.03N 104.80W
05/30/2018 M0.75 INCH EL PASO CO PUBLIC
&&
RMGSpecial weather statement, May 30, 4:25 PM MDT, 19 minutes before
Special Weather Statement National Weather Service Pueblo CO 425 PM MDT WED MAY 30 2018 COZ083-086-302315- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- 425 PM MDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT AND NORTHWESTERN PUEBLO COUNTIES UNTIL 515 PM MDT... At 424 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Pueblo West, or 15 miles northwest of Pueblo, moving east at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pueblo West, Pueblo Reservoir and Penrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Pueblo Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3831 10498 3848 10490 3842 10458 3817 10470 TIME...MOT...LOC 2224Z 284DEG 13KT 3838 10486 ep
Local storm report, May 30, 4:42 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 ESE PUEBLO WEST 38.31N 104.74W
05/30/2018 M0.88 INCH PUEBLO CO NWS EMPLOYEE
&&Special weather statement, May 30, 4:44 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 444 PM MDT WED MAY 30 2018 COZ086-302330- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 444 PM MDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO COUNTY UNTIL 530 PM MDT... At 444 PM MDT, Doppler radar was tracking a strong thunderstorm over Pueblo West, or 7 miles northwest of Pueblo, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northwestern Pueblo, Pueblo West and Pueblo Reservoir. LAT...LON 3827 10486 3848 10471 3842 10452 3825 10462 TIME...MOT...LOC 2244Z 293DEG 21KT 3836 10470 ep
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:53 AM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Huerfano and 6 more | 11 hr |
| May 30, 1:09 PM MDT | Special Weather Statement | PUB | El Paso | 51 min |
| May 30, 3:02 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| May 30, 3:16 PM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 12 hr |
| May 30, 3:16 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Huerfano and 6 more | 30 hr |
| May 30, 3:27 PM MDT | Special Weather Statement | PUB | 48 min | |
| May 30, 3:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 28 min |
| May 30, 3:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 22 min |
| May 30, 4:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 44 min |
| May 30, 4:05 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
| May 30, 4:07 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| May 30, 4:13 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| May 30, 4:25 PM MDT | Special Weather Statement | PUB | Pueblo | 50 min |
| May 30, 4:46 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| May 30, 4:53 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| May 30, 5:04 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| May 30, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| May 30, 5:28 PM MDT | Special Weather Statement | PUB | Baca | 47 min |
Nearby
Special Weather Statements in Colorado, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.